Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from tonsillitis. Taking light medication, conditioned worsened. Suggestions?

Hi there i have had tonsilitis for four weeks now. was perscribed penicillin axouple of weeks ago which worked but the tonsilitis came back two days later even worse. was very poorly. my doctor then percribed me klacid 500mg for five days which i have just finished. it has worked wonders but i still have a couple of white spots on tonsils. im scared it might not of totally gone and will reacur again. what should i do?
Asked On : Thu, 4 Apr 2013
Answers:  2 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi and welcome to HCM.

Thanks for posting your query here.

Tonsillitis is a condition where the tonsils are infected either by bacteria or virus. In general it will be with streptococcus bacteria. The first line treatment is with pencillin which is very sensitive to the strep.

As your history says it is a recurrence. Hence the doctor prescribed a higher and longer antibiotic.

Even after using the antibiotic for 5 days if the infection persists means you can continue for 2 more days. After 7 days course of antibiotic the infection will be cured completely.

In future if you get a recurrence please go for a throat culture which will isolate the causative organism and the treatment will be specific.

Hope this is helpful to you

Answered: Fri, 5 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The patches may be only residual lymph follicles - let your doctor have a look
If Klacid is doing good, continue for another 5 days.
Antibiotic must be taken properly - a full course.... [Because Streptococcal throat infection has been proved to be responsible for Rheumatic heart disease, later on - silent in between..]

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor